Nonequilibrium migration in human history

Authors
Citation
J. Wakeley, Nonequilibrium migration in human history, GENETICS, 153(4), 1999, pp. 1863-1871
Citations number
47
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Biology,"Molecular Biology & Genetics
Journal title
GENETICS
ISSN journal
0016-6731 → ACNP
Volume
153
Issue
4
Year of publication
1999
Pages
1863 - 1871
Database
ISI
SICI code
0016-6731(199912)153:4<1863:NMIHH>2.0.ZU;2-R
Abstract
A nonequilibrium migration model is proposed and applied to genetic data fr om humans. The model assumes symmetric migration among all possible pairs o f demes and that the number of demes is large. With these assumptions it is straightforward to allow for changes in demography, and here a single abru pt change is considered. Under the model this change is identical to a chan ge in the ancestral effective population size and might be caused by change s in deme size, in the number of demes, or in the migration rate. Expressio ns for the expected numbers of sites segregating at particular frequencies in a multideme sample are derived. A maximum-likelihood analysis of indepen dent polymorphic restriction sites in humans reveals a decrease in effectiv e size. This is consistent with a change in the rates of migration among hu man subpopulations from ancient low levels to present high ones.